How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Phil, MD Your Own Question
Dr. Phil, MD
Dr. Phil, MD, Medical Doctor
Category: Medical
Satisfied Customers: 51987
Experience:  Medical Doctor Trained at a Top Academic Institution
Type Your Medical Question Here...
Dr. Phil, MD is online now
A new question is answered every 9 seconds

When i touch the lower left side of my stomach, it hurts. I

Customer Question

When i touch the lower left side of my stomach, it hurts. I can't lift my left leg(as if i were putting on a sock) because it hurts too much. I've also noticed the past two days that my urine is dark yellow and today a dark brown/orange color. I've been taking 10mg loratadine antihistamine for 3 days(but not today). Is this serious?
Submitted: 4 years ago.
Category: Medical
Expert:  Dr. Phil, MD replied 4 years ago.

Hello. I would like to help you find an answer.


This could be a sign of dehydration along with an abdominal infection or a kidney problem like a stone or infection


It could be serious. It's hard to tell without any other information.


I think you need to have this looked at.


Xrays of the belly


Blood work


Urine analysis.


Go to urgent care. It will be faster and cheaper than the ER.


If you have follow up questions, please ask prior to accepting.

Customer: replied 4 years ago.
I've been drinking water consitantly for the past few days. I am not sure it is dehydration.

In the past with dehydration, my urine has only been light to dark yellow, this is something darker.

My research online basically told me the same things you've told me.

Would the antihistamine have such a dramatic effect on the color? Research shows that it is very rare, and this is not my first time taking this particual antihistamine during the pollen season.
Expert:  Dr. Phil, MD replied 4 years ago.

I doubt its the anti histamine.


Another possibility is something called IgA nephropathy or Berger's disease.


This is inflammation of the kidney after a viral infection.


If you are taking claritin, I'm assuming you are having symptoms of a possible viral infection.

I think you need to have this looked at.